Stresses and Displacements on the Boundaries of Circular Rings Diametrically Loaded

[+] Author and Article Information
A. J. Durelli, Y. H. Lin

University of Maryland, College Park, Md. 20742

J. Appl. Mech 53(1), 213-219 (Mar 01, 1986) (7 pages) doi:10.1115/1.3171715 History: Received July 01, 1984; Revised April 01, 1985; Online July 21, 2009


The paper deals with stresses and displacements in circular rings of rectangular cross-section, loaded in the plane and perpendicular to the boundary. Values are given for all points at the inside and outside boundaries, are presented parametrically for rings for which the ratio of diameters ID/OD varies from 0 to very close to 1, and have been obtained from several sources, mainly Nelson’s equations. References to some previous contributions are included. The information presented in the paper was not available in a complete manner and will be useful in numerous structural applications. The analysis corresponding to loads applied tangentially to the boundary could be approached in a similar manner.

Copyright © 1986 by ASME
Topics: Stress , Equations
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In